Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 1, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Mar 7, 1994, 9:35 PM CST for Tillman County, Oklahoma. It was in force for 25 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 1994, 9:35 PM CST (03:35 UTC)
- Expired
- Mar 7, 1994, 10:00 PM CST
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 080337
TOROKC
OKC141-080400-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
935 PM CST MON MAR 07 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM CST FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHEASTERN TILLMAN
INCLUDING THE FOLLOWING LOCATIONS
GRANDFIELD AND LOVELAND
AT 935 PM CST RADAR INDICATED A DEVELOPING TORNADO 14 MILES
SOUTHWEST OF LOVELAND.
THE TORNADO WAS MOVING EAST AT 35 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
LAT...LON 3417 9861 3417 9891 3427 9893 3435 9867
BTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 7, 3:18 PM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Mar 7, 3:18 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 310 PM CST MON MAR 7 1994 TYPICALLY TOUGH LATE WINTER FCST. ALL MODELS SAY THAT MSTR AND LIFT WL BE ADEQUATE FOR WDSPRD PCPN FM LATER TNGT INTO TUE NGT. QUESTION IS WHEN WILL THE CHG FM LIQUID TO FROZEN OCR AND WL SNOWFALL BE HVR AFTWD. AFT LOOKING AT PC GRIDS DATA AND SEVERAL THICKNESS PREDICTORS HV DECIDED THAT PCPN WL BEGIN AS RAIN TNGT BUT WL SWITCH TO SNOW BRF DABRK IN THE XTRM NWRN COUNTIES...BFR NOON IN ABT THE NWRN 1/3RD OF OK AND DURG THE AFTN GENLY EVERYWHERE NW OF ABOUT A SEMINOLE TO SPS LN. WL ISSUE WINTER STORM WATCH FOR TUE NGT FOR THE AREA GENLY NW OF SEMINOLE TO SPS LN. PRELIM #'S... FCSTID=12 HBR 35 37 27 46 / 80 90 60 10 OKC 36 38 28 45 / 70 100 80 10 SPS 42 42 29 48 / 80 100 70 10 GAG 32 34 24 48 / 90 90 60 10 PNC 33 35 27 43 / 70 100 80 10 DUA 43 47 30 45 / 70 100 90 20 .OKC...WINTER S.TORM WATCH TUESDAY AND TUESDAY NIGHT FOR ZONES 4 THRU 30, 33 THRU 38. .TX...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT FOR 83 THRU 85, 87 AND 88.
In the hours before
Local storm report, Mar 7, 8:55 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CST MON MAR 7 1994
TIME COUNTY LOCATION/EVENT
820 PM HARDEMAN, TX DIME SIZE HAIL IN MEDICINE
MOUND.
851 PM WILBARGER, TX NICKEL SIZE HAIL 6.5 NW OF
VERNON ON HWY 287. REPORTED BY
@ WILBARGER COUNTY C.D.
KMJLocal storm report, Mar 7, 8:55 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CST MON MAR 7 1994
TIME COUNTY LOCATION/EVENT
820 PM HARDEMAN, TX DIME SIZE HAIL IN MEDICINE
MOUND.
851 PM WILBARGER, TX NICKEL SIZE HAIL 6.5 NW OF
VERNON ON HWY 287. REPORTED BY
WILBARGER COUNTY C.D.
KMJLocal storm report, Mar 7, 9:25 PM CST, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
926 PM CST MON MAR 7 1994
TIME COUNTY LOCATION/EVENT
900 PM COMANCHE DIME SIZE HAIL IN WICHITA
MOUNTAIN ESTATES JUST
EAST OF MEDICINE PARK.
905 PM TILLMAN DIME HAIL IN DAVIDSON.
910 PM CADDO QUARTER SIZE HAIL AT APACHE
915 PM CADDO QUARTER SIZE HAIL AT LAKE
ELSWORTH.
KMJLocal storm report, Mar 7, 9:26 PM CST, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
926 PM CST MON MAR 7 1994
TIME COUNTY LOCATION/EVENT
900 PM COMANCHE DIME SIZE HAIL IN WICHITA
MOUNTAIN ESTATES JUST
EAST OF MEDICINE PARK.
905 PM TILLMAN DIME HAIL IN DAVIDSON.
910 PM CADDO QUARTER SIZE HAIL AT APACHE
915 PM CADDO QUARTER SIZE HAIL AT LAKE
ELSWORTH.
KMJThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 8:53 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 52 min |
| Mar 7, 9:05 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 55 min |
| Mar 7, 9:41 PM CST | Severe Thunderstorm Warning | OUN | Grady | 49 min |
| Mar 7, 10:06 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 39 min |
| Mar 7, 10:10 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 40 min |
| Mar 7, 10:24 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 51 min |
| Mar 7, 10:35 PM CST | Severe Thunderstorm Warning | OUN | Stephens | 25 min |
| Mar 7, 10:44 PM CST | Severe Thunderstorm Warning | OUN | Custer | 46 min |
| Mar 7, 10:58 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| Mar 7, 11:10 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Mar 7, 11:25 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 35 min |
| Mar 8, 12:09 AM CST | Severe Thunderstorm Warning | OUN | Tillman | 36 min |
| Mar 8, 4:15 AM CST | Severe Thunderstorm Warning | OUN | Harmon | 45 min |
| Mar 8, 4:33 AM CST | Severe Thunderstorm Warning | OUN | Jackson | 57 min |
| Mar 8, 12:18 PM CST | Severe Thunderstorm Warning | OUN | Stephens | 27 min |
| Mar 8, 12:45 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin | 30 min |
| Mar 8, 12:59 PM CST | Severe Thunderstorm Warning | OUN | Garvin, Murray | 31 min |
| Mar 8, 1:21 PM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 39 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.